Alert archive / Virginia / Small Craft Advisories in 2009

Small Craft Advisory 21, NWS Wakefield, VA

February 12, 2009

NWS Wakefield, VA issued this small craft advisory at Feb 12, 2009, 4:03 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2009, 4:03 PM EST (21:03 UTC)
Expired
Feb 13, 2009, 7:00 PM EST
In force
27 hr
Issued by
NWS Wakefield, VA

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WHUS71 KAKQ 122103
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EST THU FEB 12 2009

ANZ633-656-658-130515-
/O.CAN.KAKQ.GL.W.0005.000000T0000Z-090213T0600Z/
/O.NEW.KAKQ.SC.Y.0021.090212T2103Z-090213T1500Z/
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
403 PM EST THU FEB 12 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS...AND WIND
SPEEDS OF 20 TO 33 KNOTS OVER THE CURRITUCK SOUND...ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ630>632-650-652-654-130000-
/O.EXT.KAKQ.GL.W.0005.000000T0000Z-090213T0000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
403 PM EST THU FEB 12 2009

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN
PORT UNTIL CONDITIONS IMPROVE.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

TG
7 follow-up statements
762 
WHUS71 KAKQ 130008
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EST THU FEB 12 2009

ANZ630>632-650-652-654-130400-
/O.EXP.KAKQ.GL.W.0005.000000T0000Z-090213T0000Z/
/O.EXB.KAKQ.SC.Y.0021.000000T0000Z-090213T2100Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
708 PM EST THU FEB 12 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST FRIDAY. THE
GALE WARNING IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS...AND WIND
SPEEDS OF 20 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER
CHESAPEAKE BAY...ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ633-656-658-130400-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-090213T1500Z/
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
708 PM EST THU FEB 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS...AND WIND
SPEEDS OF 20 TO 33 KNOTS OVER THE CURRITUCK SOUND...ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

BROWN
058 
WHUS71 KAKQ 130322
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1022 PM EST THU FEB 12 2009

ANZ633-656-658-131000-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-090213T1500Z/
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1022 PM EST THU FEB 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS...AND WIND
SPEEDS OF 20 TO 33 KNOTS OVER THE CURRITUCK SOUND...ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ630>632-650-652-654-131000-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-090213T2100Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
1022 PM EST THU FEB 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS...AND WIND
SPEEDS OF 20 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER
CHESAPEAKE BAY...ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

BROWN
253 
WHUS71 KAKQ 130820
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 AM EST FRI FEB 13 2009

ANZ633-658-130930-
/O.CAN.KAKQ.SC.Y.0021.000000T0000Z-090213T1500Z/
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
320 AM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ654-131500-
/O.EXT.KAKQ.SC.Y.0021.000000T0000Z-090213T1500Z/
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
320 AM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ630>632-650-652-131630-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-090213T2100Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
320 AM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS...AND WIND
SPEEDS OF 20 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER
CHESAPEAKE BAY...ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ656-131500-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-090213T1500Z/
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
320 AM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

44
738 
WHUS71 KAKQ 131133
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 AM EST FRI FEB 13 2009

ANZ654-656-131245-
/O.CAN.KAKQ.SC.Y.0021.000000T0000Z-090213T1500Z/
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
633 AM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ630>632-650-652-131945-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-090213T2100Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
633 AM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS...AND WIND
SPEEDS OF 20 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER
CHESAPEAKE BAY...ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.


MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

44
361 
WHUS71 KAKQ 131938
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
238 PM EST FRI FEB 13 2009

ANZ631-632-132045-
/O.CAN.KAKQ.SC.Y.0021.000000T0000Z-090213T2100Z/
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
238 PM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

ANZ630-650-652-140000-
/O.EXT.KAKQ.SC.Y.0021.000000T0000Z-090214T0000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
238 PM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS...AND WIND
SPEEDS OF 20 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER
CHESAPEAKE BAY...ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$
851 
WHUS71 KAKQ 131940
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
240 PM EST FRI FEB 13 2009

ANZ630-650-652-140000-
/O.CON.KAKQ.SC.Y.0021.000000T0000Z-090214T0000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
240 PM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS...AND WIND
SPEEDS OF 20 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER
CHESAPEAKE BAY...ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$
812 
WHUS71 KAKQ 140010
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
710 PM EST FRI FEB 13 2009


ANZ630-650-652-140115-
/O.EXP.KAKQ.SC.Y.0021.000000T0000Z-090214T0000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
710 PM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 



$$

BROWN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 3:25 PM EST, 38 minutes earlier.

Area forecast discussion, Feb 12, 3:25 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
325 PM EST THU FEB 12 2009

.SYNOPSIS...
DEEPENING LOW PRESSURE JUST NORTH OF LAKE ONTARIO WILL TRACK EAST
ACROSS NORTHERN NEW ENGLAND THIS MORNING...THEN ACROSS THE CANADIAN
MARITIMES LATE THIS AFTERNOON AND EVENING. HIGH PRESSURE BUILDS INTO
THE AREA FROM THE WEST TODAY THROUGH FRIDAY. A SERIES OF LOW
PRESSURE SYSTEMS WILL MOVE INTO THE MID ATLANTIC REGION FROM THE
TENNESSEE VALLEY OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WINDS REMAIN GUSTY FOR THE NEXT SEVERAL HRS. SFC LOW IS CURRENTLY UP
OVER MAINE AND WILL CONTINUE TO PULL OUT TO THE NE THIS EVNG. PRES
GRAD THEREFORE RELAXES TONIGHT...ALLOWING WINDS TO DROP OFF AROUND
SUNSET AND INTO THE OVERNIGHT HRS. SPEEDS STILL REMAIN AROUND 10KTS
HOWEVER...SO NOT EXPECTING TEMPS TO DROP OFF AS MUCH AS THEY
NORMALLY WOULD WITH A CLEAR SKY AND WNW WIND. EXPECTING LOWS IN THE
MID TO UPR 30S FOR MOST OF THE AREA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
HIGH BUILDS INTO THE MID ATLANTIC STATES ON FRI. NW FLOW AND LIGHTER
WINDS WILL MEAN SLIGHTLY COOLER TEMPS COMPARED TO TODAY...UPR 50S TO
LWR 60S MOST LOCATIONS (LWR TO MID 50S OVER THE EASTERN SHORE). WENT
SLIGHTLY HIGHER THAN THICKNESSES WOULD INDICATE DUE TO STRONGER W
FLOW.

A LOW MVS THROUGH THE GULF COAST STATES EARLY SAT AND INTO THE
CAROLINAS BY MIDDAY. MODELS IN GOOD AGREEMENT ON TIMING OF SYSTEM
AND WHILE THE GFS AND ECMWF AGREE ON TRACK OF LOW...THE NAM IS
SLIGHTLY FURTHER SOUTH (KEEPING OUR AREA A BIT DRIER). STUCK CLOSER
TO THE GFS/ECMWF SOLN FOR NOW...AND LEFT HIGH END CHANCE POPS IN THE
FCST FOR SAT AFTN/EVNG. DONT THINK THE PRECIP WILL START EARLY
ENOUGH FOR A LARGE THREAT OF SN OR MIXED PRECIP...BUT WE COULD SEE A
FEW FLAKES IN OUR EXTREME NORTHERN COUNTIES EARLY SAT
MORNING...QUICKLY SWITCHING TO JUST RAIN BY EARLY TO MID MORNING.
LOW QUICKLY MVS OFF THE COAST LATER SAT EVNG...AND MVS ALL PRECIP
OFFSHORE BEFORE ONSET OF COOLER AIR OVERNIGHT.

SUNDAY STARTS OUT DRY WITH W FLOW ALOFT BUT ANOTHER FAST MVG LOW MVS
SOUTH OF THE AREA LATER IN THE DAY...SO EXPECT PLENTY OF CLOUDS AND
SLIGHT CHANCES OF RAIN IN THE SOUTHERN COUNTIES IN THE AFTN/EVNG
HRS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A COUPLE WEAK AREAS OF LO PRES WILL MOVE EWRD AND OFF THE CST SAT
NGT INTO SUN MORNG...WITH ANY RAIN SHRAS (POSSIBLY MIXED WITH SNOW
SHRAS) IN THE ENE...ENDING SAT EVENG. LRG AREA OF HI PRES WILL THEN
GRADUALLY BLD FM THE NRN PLAINS SE INTO AND OVR THE REGION SUN THRU
TUE. LO PRES AREAS WILL APPROACH THE AREA FM THE WSW ON WED LIKELY
BRINGING THE CHC FOR RAIN/RAIN SHRAS.

MAX TEMPS WILL BE IN THE MID 40S TO LWR 50S SUN...AND GENERALLY
RANGE THRU THE 40S MON THRU WED. MIN TEMPS WILL BE IN THE UPR 20S TO
NR 40 SUN MORNG...IN THE MID 20S TO MID 30S MON MORNG...RANGE THRU
THE 20S TO LWR 30S TUE MORNG...AND IN THE MID 20S TO MID 30S WED
MORNG.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
WINDS ARE OUT OF THE W AT 20-25 KNOT WITH GUSTS TO 35-40 KNOTS.
CROSSWIND CONCERNS REMAIN AT SOME OF THE AIRPORTS INCLUDING
KRIC...KSBY AND KORF. WIND GUSTS DECREASE THRU THE EVE HRS AS THE
GRADIENT DECREASES...XPCT WINDS AROUND 10 KTS AFTER MIDNITE AND
BREEZY CONDITIONS W 10 TO 15 KTS ALONG THE COAST FRI.

CIGS/VSBYS RESTRICTIONS POSSIBLE OVER SRN PORTIONS OF THE AREA
THROUGH THE WEEKEND AS ANOTHER AREA OF LOW PRESSURE MOVES THROUGH
THE CAROLINAS SUN INTO MON.

&&

.MARINE...
GALE HEADLINES WILL REMAIN IN EFFECT FOR ALL WTRS THRU LATE TNT...AS
STRNG WRLY WNDS CONTINUE (GUSTS ABV 35 KTS). CONDITIONS IMPROVE LATE
TNT INTO FRI. A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE OVER THE
CAROLINAS AND OFFSHORE THIS WKND AND INTO ERLY NEXT WK...WHICH WILL
MAKE FOR A TOUGH FORECAST IN WIND DIRECTION.

&&

.FIRE WEATHER...
RH VALUES CURRENTLY AROUND 20% ACROSS MUCH OF INTERIOR VA/NC...AND
25-30% ELSEWHERE. IN ADDITION...DRY 10 HOUR FUELS DUE TO LACK OF
PRECIP YESTERDAY. RED FLAG WARNING WILL CONTINUE THROUGH 9 PM EST
TONIGHT.

RHS ARE LOW AGAIN TOMORROW (20-25% INLAND) BUT WINDS ARE SIG
LOWER.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR MDZ021>025.
     WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MDZ021>025.
NC...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR NCZ012>017-
     030>032-102.
VA...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR VAZ048-049-
     060>100.
     WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR VAZ048-049-
     061>064-069>078-082>086-090-091-099-100.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ630>632-650-
     652-654.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR ANZ633-656-658.

&&

SYNOPSIS...JYM
NEAR TERM...JYM
SHORT TERM...JYM
LONG TERM...TMG
AVIATION...CY
MARINE...CY
FIRE WEATHER...JYM
Hazardous weather outlook, Feb 12, 5:20 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 AM EST THU FEB 12 2009

MDZ021>025-VAZ048-049-061>064-069>078-082>086-090-091-099-100-131030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-JAMES CITY-YORK-ACCOMACK-NORTHAMPTON VA-
520 AM EST THU FEB 12 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ060-065>068-079>081-087>089-092>098-131030-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
520 AM EST THU FEB 12 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

IN ADDITION...STRONG WESTERLY WINDS WILL GUST UP TO 45 MPH TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-650-652-654-656-658-131030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
520 AM EST THU FEB 12 2009

...GALE WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HURLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:29 PM ESTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa41 min
Feb 12, 5:17 AM ESTRed Flag WarningAKQAccomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 29 more16 hr

Nearby

Small Craft Advisories in Virginia, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.